Alabama, 2005

Heat in Alabama, November 8, 2005

November 8, 2005 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 8, 10:33 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 8, 10:33 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CST TUE NOV 8 2005

.DISCUSSION...NEAR RECORD WARMTH EXPECTED TODAY AND WEDNESDAY
ACROSS CENTRAL ALABAMA.

AT 1030 AM CST...HIGH PRESSURE WAS PROVIDING WARM SUNNY WEATHER
TO ALABAMA.  TEMPERATURES WERE BETWEEN 71 AND 81 DEGREES.

THE REST OF TODAY...NEAR RECORD HIGH TEMPERATURES BETWEEN 82 AND
87 DEGREES CAN BE EXPECTED.  CURRENT FORECAST TEMPERATURES OF
83 DEGREES FOR BIRMINGHAM AND 86 DEGREES FOR MONTGOMERY LOOK TO
BE ON TRACK...WHICH WOULD TIE THE DAILY RECORD AT BIRMINGHAM...AND
COME WITHIN 2 DEGREES OF THE MONTHLY RECORD FOR BOTH LOCATIONS.

HERE ARE THE RECORD HIGHS FOR TODAY AND WEDNESDAY...
             BIRMINGHAM    83 IN 1986   80 IN 1945
             MONTGOMERY    87 IN 1986   84 IN 1994

HERE ARE THE HIGHEST NOVEMBER MONTHLY TEMPERATURES...
             BIRMINGHAM   85  IN 2000 AND 2003
             MONTGOMERY   87  IN 1975...1986...AND 2004

WEDNESDAY SHOULD BE NO DIFFERENT THAN TODAY WITH HIGH TEMPERATURES
APPROACHING RECORDS AGAIN...REACHING THE LOWER TO MID 80S.

&&

.UPDATE...LOWERED SKY COVER TODAY AND REMOVED MORNING FOG MENTION.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

MBS/91
Hazardous weather outlook, Nov 8, 1:19 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CST TUE NOV 8 2005

ALZ011>015-017>050-091919-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
119 PM CST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

MBS/91

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Jefferson

When
November 8, 2:00 PM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The afternoon high temperature observed at the Birmingham International Airport was 84 degrees. This temperature established a new record high temperature. The previous record was 83 degrees set in 1986.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481147.